Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 175, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 11, 2000, 10:15 PM CDT for Bureau County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 10:15 PM CDT (03:15 UTC)
- Expired
- Sep 11, 2000, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 10:30 PM CDT | Thunderstorm Wind 52 M | Bureau, IL | Large tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 120317 SVRMLI ILC011-120400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1015 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1100 PM CDT * AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS CROSSING BUREAU COUNTY...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE TISKILWA...STANDARD...SPRING VALLEY...SEATONVILLE...PROVIDENCE...OTTVILLE...MT PALATINE...MORONTS... MILO...MARK...LONE TREE CORNERS...LADD...JOHNSON SAUK TRAIL S. P.... HOLLOWAYVILLE...DALZELL AND COAL HOLLOW. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4129 8972 4105 8985 4096 8915 4141 8916
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Sep 11, 2:45 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT MON SEP 11 2000 MODELS DID OK ON INITIALIZING AT 12Z AND AVN NOT FAR OFF AT 18Z IN REGARDS TO MAIN FEATURES AND SURFACE DEW POINTS. ETA MAY BE A TAD FAST AND A LITTLE DRY BUT OVERALL NOT BAD EITHER. NGM MAY BE DOING A SO SO JOB ON FEATURES BUT IS TERRIBLE ON MOISTURE. THEREFORE WILL GO WITH A MIX OF THE AVN AND SOME ETA FOR DETAIL. 18Z SURFACE ANALYSIS SHOWS SOME INTERESTING FEATURES. SURFACE LOWS NEAR KEAU AND KAUM WITH ANOTHER IN CENTRAL KANSAS. FIRST COLD FRONT CONNECTS THESE LOWS WITH DISCONTINUOUS POLAR FRONT RIGHT BEHIND IT. WARM FRONT RUNS FROM THE KAUM LOW INTO SOUTHWEST WISCONSIN. AT THIS POINT IT MEETS UP WITH OUTFLOW BOUNDARY FROM CONVECTION ACROSS WISCONSIN/NORTHEAST ILLINOIS. WATER VAPOR/PROFILER DATA SHOWS A SHORTWAVE AIDING CONVECTION EAST OF THE MISSISSIPPI WITH ANOTHER SHORTWAVE NEAR KSTJ. MESOANALYSIS INDICATES TROFS FROM NEAR KMLI TO KLAF AND ANOTHER FROM NEAR KALO TO KSTL. VISIBLE INDICATES CAP IS BREAKING ACROSS CENTRAL IOWA WITH A LINE OF CU BEGINNING TO FORM. AVN/ETA SIMILAR IN MOVEMENT OF FRONT THROUGH THE AREA TONIGHT. PLENTY OF QG FORCING AND LOWERING CONDENSATION PRESSURE DEFICITS INDICATING MOST OF THE AREA SHOULD SEE SOME RAIN. LLJ LOOKS TO BE A LITTLE UNDERDONE BUT POSITION COMBINED WITH NICE THETA E RIDGE AND HIGH PWS SUGGEST POTENTIAL FOR HEAVY RAIN WITH STORMS. QUESTION IS WILL REGENERATION AND TRAINING CONTINUE TO OCCUR OVER NORTHWEST ILLINOIS UNTIL COLD FRONT PUSHES BOUNDARY EAST. POTENTIAL IS THERE AND MAY NEED A HYDROLOGIC WATCH. CONS AGAINST ARE THAT STORMS SHOULD MOVE FAIRLY QUICKLY AND FFG GUIDANCE IS QUITE HIGH. HOWEVER BOUNDARIES MIGHT ANCHOR STORMS UNTIL THE COLD FRONT ARRIVES. FOR NOW WILL HOLD OFF ON WATCH BUT WORD LOCALLY HEAVY RAIN IN ZONES. COLD FRONT TO SWEEP THROUGH OVERNIGHT(04-08Z TIME PERIOD) WITH PLENTY OF DOWNWARD FORCING TO DRY THINGS OUT. SURFACE RIDGE BUILDS IN AND BRINGS QUIET AND MUCH COOLER WEATHER THROUGH WEDNESDAY DAYTIME. SHORTWAVE OVER BRITISH COLUMBIA/ALBERTA TO AFFECT THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. AVN SHOWS QG FORCING INCREASING WITH A NICE THETA E RIDGE. THIS SHOULD BE ENOUGH FOR A ROUND OF SHOWERS WEDNESDAY NIGHT INTO THURSDAY. AFTER SHOWERS MOVE OUT THURSDAY...REMAINDER OF EXTENDED PERIOD IS QUIET AS STRONG CANADIAN HIGH SITS OVER THE AREA WITH AUTUMN LIKE WEATHER. FWC/FAN/MAV START OUT CLOSE BUT THEN DIGRESS IN LATER PERIODS. WILL PROBABLY NOT DEVIATE MUCH. .DVN... IA...NONE. IL...NONE. MO...NONE.
In the hours before
Local storm report, Sep 11, 9:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM OQUAWKA IL REPORTED BY
LAW ENFORCEMENT
OFFICIAL. WIND
DAMAGE, TREES DOWN.
09/11/00 HENDERSON
NLocal storm report, Sep 11, 9:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM CAMBRIDGE IL 70 MPH TSTM GUST
09/11/00 HENRY REPORTED BY STORM
SPOTTER.
NLocal storm report, Sep 11, 9:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM IA WIND DAMAGE
09/11/00 DES MOINES SEVERAL LARGE TREES
DOWN, AND POWER LINES.
REPORTED BY LAW@
ENFORCEMENT OFFICIAL.
NLocal storm report, Sep 11, 9:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..M..
0910 PM GENESEO IL WIND DAMAGE
09/11/00 HENRY REPORTED BY PUBLIC.
LARGE TREE DOWN
NLocal storm report, Sep 11, 10:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM GALVA IL 60 MPH TSTM GUST
09/11/00 HENRY REPORTED BY STORM
SPOTTER. .75 INCH HAIL,
NLocal storm report, Sep 11, 10:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM BUSHNELL IL NON SVR WIND DAMAGE
09/11/00 MCDONOUGH PERMANENT BARRICADES
KNOCKED DOWN. 50 MPH
GUSTS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:21 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 69 min |
| Sep 11, 7:21 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 69 min |
| Sep 11, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 51 min |
| Sep 11, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 45 min |
| Sep 11, 9:05 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 55 min |
| Sep 11, 9:13 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 62 min |
| Sep 11, 9:18 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 27 min |
| Sep 11, 9:40 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.